Posted by: No longer a teen! | 2009-06-29

Acne in adulthood


I am 30 and for the past few years have struggled terribly with acne, not little whiteheads, but almost blister-like acne which flares and inflames around my menstrual cycle. It affects my self esteem terribly. I have seen my doctor, the pill does help a little, but not much. He prescribed an ointment which didn' t work.

I was told by someone to try and see a Gynae, but don' t know if I can just call one up or if I need to be referred. (I am sad to say I have never been to see one).

To make it worse, I recently lost my job and have no medical aid, so I don' t know if I can afford to see one for a range of tests which likely cost a lot of money!

My acne is now getting worse, I am even starting to get it on my back and even my cleavage. I don' t really believe my doctor knows what to do with it and frankly don' t need to waste the R280 to see him if he is not the person to see.

Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

f you haved a normal cycle and no other gynae problems, I would suggest that you see a dermatologist rather than a gynaecologist. You may need to use Roaccutane.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-06-29

I feel your pain! I struggled for years and am at a similar age to you, and only starting to enjoy clear skin! I got Evening Primrose Oil tablets which helped, as well as a topical antibiotic called Zineryt. It works wonders in just a few days. I am no expert, but found my hormonal balance was the reason, so the gynae and blood tests were my best option. All the best!

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.